Alert archive / New Mexico / Flash Flood Warnings in 2004
Flash Flood Warning 6, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 10, 2004, 2:57 PM MDT for Guadalupe County, Lincoln County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2004, 2:57 PM MDT (20:57 UTC)
- Expired
- Jul 10, 2004, 5:00 PM MDT
- In force
- 2 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
Counties Guadalupe County, NM, Lincoln County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 2165 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 102057 FFWABQ NMC019-027-102245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 257 PM MDT SAT JUL 10 2004 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN LINCOLN COUNTY IN CENTRAL NEW MEXICO SOUTHWESTERN GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 500 PM MDT * AT 255 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN OVER FAR NORTHEAST LINCOLN AND FAR SOUTHWEST GUADALUPE COUNTIES...MOVING NORTHEAST AT 10 MPH. * THE THUNDERSTORM WITH EXCESSIVE RAINFALL WILL BE... OVER RURAL SOUTHERN GUADALUPE COUNTY SLOW MOVING THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE OVER THE WARNING AREA THROUGH 400 PM MDT...WITH ADDITIONAL RUNOFF THROUGH 500 PM MDT. RADAR AND SATELLITE ESTIMATES OF TWO INCHES OF RAIN HAVE BEEN REPORTED...WITH AN ADDITIONAL INCH TO INCH AND A HALF POSSIBLE OVER THE NEXT HOUR OR SO. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. ARROYOS...STREAMS AND NORMALLY DRY WASHES CAN BECOME RAGING CURRENTS IN A MATTER OF MINUTES. LAT...LON 3414 10532 3412 10489 3467 10489 3468 10528 $$ CHJ
1 follow-up statement
000 WGUS75 KABQ 102255 FFSABQ NMC019-027-102315- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 455 PM MDT SAT JUL 10 2004 ...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 500 PM MDT FOR SOUTHWESTERN GUADALUPE AND NORTHEASTERN LINCOLN COUNTIES IN NEW MEXICO... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. $$ CHJ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 3:02 AM MDT, 11 hours 55 minutes earlier.
Area forecast discussion, Jul 10, 3:02 AM MDT, 11 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 302 AM MDT SAT JUL 10 2004 .DISCUSSION...NOT MUCH TIME TO TALK TONIGHT DUE TO A LATE START ON THE GRIDS WITH ON GOING ACTIVE WEATHER. MAIN CONCERN WILL BE THE INCREASE IN POPS WITH CENTRAL AND WESTERN AREAS BECOMING MOST FAVORED AREA NEXT WEEK. AN ADDED CHALLENGE WILL BE TEMPS WITH RAIN COOLED AIR AND CLOUDS TO AFFECT BOTH HIGHS AND LOWS EACH DAY/NIGHT. LARGE COMPLEX ACROSS THE EAST PRODUCED SEVERAL OUTFLOWS WHICH WILL CONTINUE TO PRODUCE INTERMITTENT SHOWERS AND THUNDERSTORMS ACROSS MOST AREAS MAINLY CENTRAL MOUNTAINS EAST THROUGH SUNRISE. MORE SIGNIFICANT POPS TO OCCUR LATER TODAY WITH THE EAST SEEING A MUCH LATER START AS THE AREA IS WORKED OVER FROM THE EARLIER CONVECTION AND THICKER CLOUDS THAT SHOULD KEEP INSOLATION DOWN. POP FORECAST THROUGH TONIGHT LOOKS GOOD WITH NO SIGNIFICANT CHANGES. LOWERED TEMPS...MAYBE NOT ENOUGH...WITH SKIES REMAINING MOSTLY CLOUDY MOST AREAS AND THE WET GROUND IN THE EAST. FOR SUNDAY...LESS ACTIVE IN THE EAST WITH CHANCES IN THE WEST AND NORTH AS MOISTURE AXIS SHIFTS WEST AS EASTERLY WAVE/INVERTED TROUGH RETROGRADES INTO WEST TEXAS. THIS WILL BE THE TREND THROUGH EARLY NEXT WEEK. UPPER RIDGE SHIFTS NORTH WITH AN INCREASINGLY EASTERLY FLOW TO DEVELOP. DISTURBANCES WILL UNDERCUT THE RIDGE WITH AREAS FROM THE CENTRAL MOUNTAINS WESTWARD SEEING THE BULK OF SHOWERS AND THUNDERSTORMS. HAVE INCREASED THE POPS THROUGH MUCH OF NEXT WEEK TO ACCOMMODATE THIS SCENARIO. GB && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 091/055 091/058 093 49222 GALLUP.................... 083/052 087/051 089 49333 GRANTS.................... 085/053 087/052 089 49333 GLENWOOD.................. 088/064 092/064 092 49333 CHAMA..................... 082/047 084/048 086 49333 LOS ALAMOS................ 084/055 086/056 088 49332 RED RIVER................. 075/043 079/044 079 49333 TAOS...................... 086/050 087/051 089 49232 SANTA FE.................. 085/055 087/056 089 49232 SANTA FE AIRPORT.......... 087/057 089/058 091 49232 ESPANOLA.................. 089/058 092/059 092 49232 ALBUQUERQUE HEIGHTS....... 089/064 091/065 093 49232 ALBUQUERQUE VALLEY........ 092/063 092/063 096 49232 ALBUQUERQUE FOOTHILLS..... 086/064 088/063 090 49332 ALBUQUERQUE WEST MESA..... 091/064 090/064 095 49232 SOCORRO................... 091/064 092/064 095 49333 SANDIA PARK/CEDAR CREST... 083/057 087/057 087 49332 MORIARTY/ESTANCIA......... 086/054 088/054 090 49332 CARRIZOZO................. 089/063 091/064 091 49332 RUIDOSO................... 080/058 082/057 082 49333 RATON..................... 087/053 089/054 090 49332 LAS VEGAS................. 086/053 087/054 088 49332 ROY....................... 087/057 090/057 090 49332 CLAYTON................... 087/061 091/062 091 49332 SANTA ROSA................ 091/062 094/061 094 49332 TUCUMCARI................. 092/067 095/066 095 49332 FORT SUMNER............... 091/066 094/065 095 49232 CLOVIS.................... 089/064 094/064 094 49232 PORTALES.................. 089/065 095/065 095 49232 ROSWELL................... 090/066 096/065 096 49232 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. && 49
Hazardous weather outlook, Jul 10, 6:00 AM MDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SAT JUL 10 2004 NMZ001>021-026-111200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 527 AM MDT SAT JUL 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED...HOWEVER ONE OR TWO STORMS ACROSS THE EASTERN PLAINS COULD NEAR OR BECOME SEVERE THIS AFTERNOON AND EVENING. MAIN THREAT WILL BE HAIL AND GUSTY WINDS ALONG WITH HEAVY RAIN. CENTRAL AND WESTERN AREAS COULD SEE A FEW HEAVY RAIN PRODUCERS WHICH COULD CAUSE LOCALIZED RISES IN ARROYOS AND SMALL STREAMS. .DAYS TWO THROUGH SEVEN... A CONTINUED INFLUX OF MOISTURE WILL ALLOW FOR THUNDERSTORMS TO DEVELOP EACH AFTERNOON. AN INCREASE MOISTURE CONTENT WITHIN THE ATMOSPHERE MAY GIVE RISE TO HEAVY RAIN PRODUCERS. MOST FAVORED AREAS WILL BE FROM THE CENTRAL MOUNTAINS WEST TO THE ARIZONA BORDER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GB
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 6:37 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 53 min |
| Jul 9, 7:18 PM MDT | Tornado Warning | ABQ | Harding | 57 min |
| Jul 9, 7:51 PM MDT | Flash Flood Warning | ABQ | Harding | 114 min |
| Jul 9, 8:04 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 56 min |
| Jul 9, 9:38 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Roosevelt | 37 min |
| Jul 9, 9:39 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 66 min |
| Jul 9, 10:43 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 62 min |
| Jul 9, 10:48 PM MDT | Flash Flood Warning | ABQ | Roosevelt | 117 min |
| Jul 9, 10:57 PM MDT | Flash Flood Warning | ABQ | Chaves | 108 min |
| Jul 10, 5:37 PM MDT | Flash Flood Warning | ABQ | Harding, Mora | 113 min |
Nearby
Flash Flood Warnings in New Mexico, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.